Dennis S’ Story
I was first given Levaquin in 2012 for a sinus infection and then later that year for a sinus infection. I had not a clue of the risks. Doctor or Pharmacist never said a word to me about the risks. No reactions or so I thought. The symptoms I had I attributed to over use injury or whatever. I am (was?) a skier, cycler, fly fisherman, hiker, and work out regularly.
In 2016 I was given Cipro for what they thought could be a prostatitis. Again i didn’t realize the symptoms I was having were from the Cipro as they were not debilitating. Then end of March, just a few weeks ago, Doc prescribed me Levaquin to get over a sinus infection so I could do a bike ride that weekend. Two days later in the ER for palpitations, I told them I was taking Levaquin and they never said a word about it could be related to the Levaquin, the next day Achilles pain, and the day after that. I finally put it together by researching on the internet. I had taken one 75omg pill a day for six days at this. Point. I flushed them down the toilet. I thought I had just gotten away with an achilles tendonitis, but the problems kept coming, in the next few days both legs starting burning down to the feet. Both legs tingling down to the feet, muscles twitching, aching, joints popping. Still have palpations at night. Legs feel stiff, calves ache, knees have pain, ankles have pain, legs seem like they don’t really want to work properly.
I am now 13 days out from the last pill I took, and my life has come to a halt, I cant concentrate at work because of the burning and leg pain so I have not gone in to work. I have to go in or lose my job soon, if I loose my job I lose my health insurance.
I hope to God I can get better, outdoors, cycling, skiing, hiking is my life. Right now I cant even walk my dog. Three weeks ago I was skiing and biking and planning future trips. Now the challenge is walking to the kitchen. Every day I want to wake up from this nightmare.
Trying to get a doctor to believe what happening to me is from the Levaqin is challenging. They keep telling me cant be, and I send them case studies, medical studies, etc, etc. I wish I did not have to prove this and they could get me some help. Instead I am on my own..